Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 109, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2016, 5:58 PM MDT for Sheridan County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2016, 5:58 PM MDT (23:58 UTC)
- Expired
- Jun 13, 2016, 6:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 140 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:15 PM MDT | HAIL 1 | 10 N Gordon, NE | HAIL STARTED 10 MINUTES AGO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:45 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 12.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WUUS53 KLBF 132358
SVRLBF
NEC161-140045-
/O.NEW.KLBF.SV.W.0109.160613T2358Z-160614T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM MDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 645 PM MDT
* AT 557 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF WHITE CLAY...OR 11 MILES SOUTHEAST OF PINE RIDGE...MOVING NORTH AT
25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HOOVER LAKE AND MOUNT MARIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10208 4295 10208 4279 10234 4282 10259
4300 10249
TIME...MOT...LOC 2357Z 198DEG 21KT 4289 10242
HAIL...1.00IN
WIND...70MPH
$$
KULIK2 follow-up statements
745
WWUS53 KLBF 140013
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM MDT MON JUN 13 2016
NEC161-140045-
/O.CON.KLBF.SV.W.0109.000000T0000Z-160614T0045Z/
SHERIDAN NE-
613 PM MDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN SHERIDAN COUNTY...
AT 613 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF BATESLAND...OR 13 MILES NORTH OF GORDON...MOVING NORTHEAST AT 30
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOOVER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10208 4295 10208 4288 10220 4292 10242
4299 10240
TIME...MOT...LOC 0013Z 216DEG 26KT 4300 10219
HAIL...1.00IN
WIND...70MPH
$$
KULIK188
WWUS53 KLBF 140038
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM MDT MON JUN 13 2016
NEC161-140048-
/O.EXP.KLBF.SV.W.0109.000000T0000Z-160614T0045Z/
SHERIDAN NE-
638 PM MDT MON JUN 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
WILL EXPIRE AT 645 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4300 10208 4295 10208 4288 10220 4292 10242
4299 10240
TIME...MOT...LOC 0034Z 198DEG 21KT 4300 10219
$$
KULIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:10 PM MDT, 48 minutes earlier.
Area forecast discussion, Jun 13, 5:10 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 610 PM CDT MON JUN 13 2016 .SYNOPSIS... Issued at 300 PM CDT Mon Jun 13 2016 At H5 large closed low over the northeast CONUS. Wave across the great basin as seen in IR. Ridging into the Great Lakes with trough underneath the ridge centered over ARKALATEX. Closed low over the Gulf of Alaska. && .UPDATE... Issued at 606 PM CDT Mon Jun 13 2016 At 6 p.m. CDT showers were developing along a surface boundary in the northwest sandhills. Instability will estend along and north of an axis from Rushville to Mullen and Tryon. The strongest storm is located north into northern Oglala Lakota County in South Dakota. However convection is expected to further develop along the boundary into the northwest sandhills in the next hour where Cherry, Grant, Hooker, Thomas, Arthur, McPherson and Logan county were added to Severe Thunderstorm Watch number 249 that is valid until 9 p.m. CDT/ 8 p.m. MDT. && .SHORT TERM...(This evening through Tuesday) Issued at 300 PM CDT Mon Jun 13 2016 The main forecast challenge over the next 24 hours is with the severe thunderstorm potential associated with a potent shortwave and a surface low over the Rockies. This evening and tonight... Environment is favorable for convective development and maintenance over western and central Nebraska. Sufficient moisture remains across the area as shown by dew points in the mid 60s and 1"+ PWAT. With late morning and early afternoon sunshine, much of western Nebraska warmed into the 80s. MUCAPE of nearly 2000j/kg was measured with the 18z LBF raob, LI of -6, and mid level lapse rates near 7c/km. RAP, HRRR, and NSSL WRF maintain those values through the evening. Deep layer shear is expected to increase through the evening with the arrival of the shortwave and PV anomaly, greatly increasing the forcing. With low level shear lacking, the tornado threat is marginal, and convective mode will likely transition from early supercells over Wyoming and Colorado to bow echoes and clusters over Nebraska. The threat is non-zero, however, with boundaries lying across the area and in case supercells persist into the western part of the forecast area. Convective allowing model solutions agree on bringing the strongest convection through the panhandle and far southwest around 00z, from KVTN to KLBF around 03z, and north central Neb through 06z. NAM showing strong pressure rises with the PV and 30-40kts at H85 with the LLJ over the Sandhills, which could add to the severe wind threat. Given the likelihood of linear or cluster mode, trailing rain with embedded thunder should persist into the overnight hours. Toyed with a Flash Flood Watch across the far south, mainly Chase and Hayes counties. Given the sporadic nature of heavy rain on Sunday and the flash flood guidance still around 2"/3hr, decided against issuance. Although qpf is higher over a broader area, training storms does not appear as likely. Tuesday... Remnant convective activity should be confined to central Nebraska after 12z. Drier air moves into the far west through the morning, and downslope flow at H85 should help with clearing the panhandle and southwest Neb out. Low/mid level lift continues over north central during the afternoon, and with the proximity of the shortwave and sfc low, kept chc pops generally east of ANW to BBW. Any convection could be on the strong side as thunder parameters still showing decent deep layer shear, CAPE around 1500j/kg, and negative LIs. Bumped max temps up a degree or so west of that line to account for WAA, downslope flow, and clearing. .LONG TERM...(Tuesday night through Monday) Issued at 300 PM CDT Mon Jun 13 2016 Mid and long term solutions all in good agreement with 500mb wave shearing out through the Dakotas and a ridge building back into the northern plains with heat returning and very little in the way of precipitation through the extended as most support well into Canada. Precipitation should have ended for north Central Nebraska through the day on Tuesday with clearing skies Tuesday night. Lows in the50s and 60s. Wednesday breezy southeast flow good warm air advection highs in the 90s. Strong upper high continues to build into the desert southwest with upper ridge through the northern plains well into central Canada...deep trough over the Atlantic seaboard and closed upper low moving into the Pacific Northwest responsible for sharpening the ridge. Late week into the weekend several upper level waves to move around the high into the central plains bringing chances for thunderstorms to southern fringe of forecast area. Very strong cap in place and will hold off on precip. Highs in the 90s and lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1229 PM CDT Mon Jun 13 2016 MID LEVEL CLOUD COVER OVER NORTH CENTRAL NEBRASKA WILL CONTINUE TO SLOWLY BREAK UP THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP IN THE NEBRASKA PANHANDLE THIS AFTERNOON AND MOVE EAST THROUGH THE EVENING AND NIGHTTIME HOURS...IMPACTING KLBF AND KVTN GENERALLY AROUND 03Z. THESE STORMS WILL BE CAPABLE OF VERY HEAVY RAIN AND STRONG WINDS. REMNANT SHOWERS ARE POSSIBLE TUESDAY MORNING ACROSS CENTRAL NEBRASKA WHILE CLEARING IS UNDERWAY FARTHER WEST. && .HYDROLOGY... Issued at 300 PM CDT Mon Jun 13 2016 Minor flooding continues along the North Platte River near Lewellen and upstream of Lake McConaughy. The gauge at North Platte continues to read moderate flood stage. Flooding is a result of increased releases from reservoirs in Wyoming...as well as increased releases from Lake McConaughy. Flooding is expected to continue through June. Elevated levels are present on the North Platte River near Lisco due to recent rainfall, South Platte River at Roscoe and North Platte, and the Platte River near Brady. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Keck SYNOPSIS...Power SHORT TERM...Snively LONG TERM...Power AVIATION...Snively HYDROLOGY...Snively
Hazardous weather outlook, Jun 13, 5:16 PM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM CDT MON JUN 13 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-142330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 616 PM CDT MON JUN 13 2016 /516 PM MDT MON JUN 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE GREATEST RISK IS SOUTHWEST OF A LINE FROM CODY TO BROWNLEE AND BROKEN BOW. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY. HOWEVER...A TORNADO CANNOT BE RULED OUT THIS EVENING. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. A MARGINAL RISK OF SEVERE WEATHER EXISTS FROM VALENTINE TO BROKEN BOW AND AREAS EAST...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE NORTH PLATTE RIVER NEAR LISCO...THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE...AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT...ESPECIALLY WEST OF U.S. HIGHWAY 83. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:11 AM MDT | Special Weather Statement | LBF | Frontier, Hayes, Lincoln | 94 min |
| Jun 13, 12:48 AM MDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jun 13, 1:58 AM MDT | Special Weather Statement | LBF | Boyd | 47 min |
| Jun 13, 2:11 AM MDT | Special Weather Statement | LBF | Cherry | 49 min |
| Jun 13, 5:52 AM MDT | Special Weather Statement | LBF | Boyd | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.